Alert archive / Montana / Wind Chill Advisories in 2019
Wind Chill Advisory 21, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill advisory at Mar 5, 2019, 2:44 PM MST for Phillips County, Valley County, Montana. It took effect at Mar 5, 2019, 9:00 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2019, 2:44 PM MST (21:44 UTC)
- In effect from
- Mar 5, 2019, 9:00 PM MST
- Expired
- Mar 6, 2019, 7:03 AM MST
- In force
- 10 hr
- Issued by
- NWS Glasgow, MT
Counties Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 51 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861 WWUS45 KGGW 052144 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 244 PM MST Tue Mar 5 2019 ...COLD WIND CHILLS RETURNING TONIGHT... MTZ016-017-059-061-061145- /O.NEW.KGGW.WC.Y.0021.190306T0400Z-190306T1600Z/ Central and Southeast Phillips-Central and Southern Valley- Northern Phillips-Northern Valley- Including the cities of Malta, Glasgow, Fort Peck, Hinsdale, Frazer, Whitewater, and Opheim 244 PM MST Tue Mar 5 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST WEDNESDAY... * WHAT...Cold wind chills, as low as 25 below expected. * WHERE...Most of Phillips and Valley Counties. * WHEN...From 9 PM this evening to 9 AM MST Wednesday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
3 follow-up statements
975 WWUS45 KGGW 060318 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 818 PM MST Tue Mar 5 2019 MTZ016-017-059-061-061600- /O.CON.KGGW.WC.Y.0021.190306T0400Z-190306T1600Z/ Central and Southeast Phillips-Central and Southern Valley- Northern Phillips-Northern Valley- Including the cities of Malta, Glasgow, Fort Peck, Hinsdale, Frazer, Whitewater, and Opheim 818 PM MST Tue Mar 5 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY... * WHAT...Cold wind chills, as low as 25 below expected. * WHERE...Most of Phillips and Valley Counties. * WHEN...From 9 PM this evening to 9 AM MST Wednesday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
782 WWUS45 KGGW 061013 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 313 AM MST Wed Mar 6 2019 MTZ016-017-059-061-061600- /O.CON.KGGW.WC.Y.0021.000000T0000Z-190306T1600Z/ Central and Southeast Phillips-Central and Southern Valley- Northern Phillips-Northern Valley- Including the cities of Malta, Glasgow, Fort Peck, Hinsdale, Frazer, Whitewater, and Opheim 313 AM MST Wed Mar 6 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Cold wind chills, as low as 25 below expected. * WHERE...Most of Phillips and Valley Counties. * WHEN...to 9 AM MST this morning. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. Hypothermia can also occur if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Make sure you wear a hat and gloves when outside. && $$
618 WWUS45 KGGW 061403 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 703 AM MST Wed Mar 6 2019 MTZ016-017-059-061-061515- /O.CAN.KGGW.WC.Y.0021.000000T0000Z-190306T1600Z/ Central and Southeast Phillips-Central and Southern Valley- Northern Phillips-Northern Valley- 703 AM MST Wed Mar 6 2019 ...WIND CHILL ADVISORY IS CANCELLED... Winds across the area have decreased allowing the Wind Chill Advisory to be cancelled. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Mar 5, 8:59 AM MST, 5 hours 45 minutes earlier.
Area forecast discussion, Mar 5, 8:59 AM MST, 5 hours 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Glasgow MT 859 AM MST Tue Mar 5 2019 .DISCUSSION... Sent an update this morning to make needed adjustments to sky cover and temperatures, based on the latest observations. A cloud deck over our central and eastern zones allowed temperatures early this morning to recover faster than usual. Expecting partly cloudy skies to become mostly sunny today. Winds around 10 to 15 mph. No snow today. BMickelson Previous discussion: Winds beginning to diminish across the region as the low pressure system moves into eastern Canada. Widespread blowing snow threat has ended with the weaker winds, and the focus shifts to wind chills. Some midlevel cloud moving across the region this morning has kept temperatures above zero for most sites, and coupled with weakening winds, wind chills are not as low as expected. Still a few places reaching below minus 20, so have kept advisory for now. Another high pressure slides into the northern plains tonight, with winds going around to the east. This should result in a slight dip in temperatures for Wednesday. Beyond midweek a complex upper trof/low system develops over the west. Initial shortwave ejecting out of the Great Basin will bring moisture and warmer air into Montana on Thursday, although precipitation will stay well to the southwest. As the main upper low moves across the Canadian Rockies, temperatures will cool slightly through the weekend. A Wyoming or Colorado lee low is expected to develop on Friday with an inverted trof bringing snow into Montana beginning late on Friday. Still major model differences on how long the trof keeps the snow band across the region, with options for snow ending Saturday morning or continuing through Sunday morning. Ebert && .AVIATION... VFR conditions expected through the TAF period. High pressure will be moving into the northern plains resulting in winds diminishing today, then beginning to turn to the north late tonight. Temperatures are beginning to moderate, but below zero readings are expected again tonight. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
Nearby
Wind Chill Advisories in Montana, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.